Alert archive / Vermont / Freeze Warnings in 2012
Freeze Warning 8, NWS Burlington, VT
NWS Burlington, VT issued this freeze warning at Oct 12, 2012, 3:57 AM EDT for 4 counties in Vermont; Clinton County, Essex County, New York. It took effect at Oct 13, 2012, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 13, 2012, 12:00 AM EDT
- Expired
- Oct 13, 2012, 8:45 AM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 12 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371 WWUS71 KBTV 120757 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 357 AM EDT FRI OCT 12 2012 NYZ028-035-VTZ001-002-005-009-122100- /O.NEW.KBTV.FZ.W.0008.121013T0400Z-121013T1300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES 357 AM EDT FRI OCT 12 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. * LOCATIONS...THE CHAMPLAIN VALLEY. * TEMPERATURES...LOWS IN THE MID 20S. * TIMING...12 AM EDT UNTIL 9 AM EDT SATURDAY. * IMPACTS...A HARD FREEZE WITH TEMPERATURES BELOW 28 DEGREES WILL DAMAGE OR KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ KGM
2 follow-up statements
497 WWUS71 KBTV 121935 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 335 PM EDT FRI OCT 12 2012 NYZ028-035-VTZ001-002-005-009-131300- /O.CON.KBTV.FZ.W.0008.121013T0400Z-121013T1300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES 335 PM EDT FRI OCT 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FREEZE WARNING...FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. * LOCATIONS...THE CHAMPLAIN VALLEY. * TEMPERATURES...LOWS IN THE UPPER 20S. * TIMING...12 AM EDT UNTIL 9 AM EDT SATURDAY. * IMPACTS...A HARD FREEZE WITH TEMPERATURES BELOW 30 DEGREES WILL DAMAGE OR KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
225 WWUS71 KBTV 131245 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 845 AM EDT SAT OCT 13 2012 NYZ028-035-VTZ001-002-005-009-131345- /O.CAN.KBTV.FZ.W.0008.000000T0000Z-121013T1300Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES 845 AM EDT SAT OCT 13 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FREEZE WARNING FOR THE CHAMPLAIN VALLEY. AFTER A HARD FREEZE EARLY THIS MORNING WITH LOW TEMPERATURES IN THE 20S...TEMPERATURES ARE RAPIDLY WARMING ABOVE FREEZING WITH DAYTIME HEATING. ANY REMAINING FROST WILL QUICKLY DISSIPATE DURING THE NEXT HOUR OR SO. $$ BANACOS
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this freeze warning went out at Oct 12, 2:26 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 12, 2:26 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 226 AM EDT FRI OCT 12 2012 .SYNOPSIS... LOW PRESSURE AND ITS ASSOCIATED COLD FRONT APPROACHING FROM THE GREAT LAKES WILL MOVE ACROSS THE NORTH COUNTRY OVERNIGHT INTO FRIDAY MORNING. THIS SYSTEM WILL BRING GUSTY WINDS ALONG WITH VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS TO THE REGION. MUCH COLDER TEMPERATURES WILL FILTER IN BEHIND THE FRONT FOR FRIDAY INTO SATURDAY. EXPECT SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS FRIDAY AFTERNOON...ESPECIALLY OVER VERMONT. THE COLD AIR WILL SETTLE IN FOR FREEZING TEMPERATURES OVER THE ENTIRE NORTH COUNTRY FRIDAY NIGHT WITH FROST AND FREEZE CONDITIONS. ANOTHER ROUND OF SHOWERS IS EXPECTED SATURDAY NIGHT INTO SUNDAY AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 118 AM EDT FRIDAY...UPDATED FORECAST BASED ON CURRENT RADAR AND SFC OBSERVATIONS. WARM AIR ADVECTION ALOFT ALREADY KEEPING TEMPERATURES AT HIGH ELEVATION FROM FOLLOWING DIURNAL TREND. OTHERWISE FORECAST IN GOOD SHAPE. PREVIOUS DISCUSSION FOLLOWS...STRONGEST WARM AIR ADVECTION AT 850 MB HAS NO LIFTED NORTH OF THE AREA AND WE ARE NOW SEEING THE EFFECTS OF THE UPSTREAM SHORTWAVE TROUGH AND ITS ASSOCIATED COLD FRONT TO THE WEST OF THE SAINT LAWRENCE VALLEY. THESE FEATURES ARE ENHANCING LIGHT PRECIPITATION OVER NORTHERN NEW YORK AND NORTHERN VERMONT. TEMPERATURES ALOFT WILL BE FALLING AFTER MIDNIGHT AND AS THE FRONT AND SHORTWAVE APPROACH...THE PRECIPITATION SHOULD TURN TO SNOW AT THE HIGHER ELEVATIONS. UPSLOPE COMPONENT TO THE LOW LEVEL FLOW SHOULD ALSO ENHANCE THE PRECIPITATION...BUT GIVEN THE DRY AIR THAT NEEDS TO BE OVERCOME...NOT LOOKING AT ANY SIGNIFICANT SNOW AMOUNTS OVER THE HIGHER ELEVATIONS...MAINLY AN INCH OR LESS. STRONG LOW LEVEL JET SHOULD HELP WINDS INCREASE ALONG THE FRONT WITH GUSTS TO 30 MPH POSSIBLE OVERNIGHT. OVERALL FORECAST IN GOOD SHAPE AND NO SIGNIFICANT CHANGES NEEDED AT THIS TIME. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... AS OF 403 PM EDT THURSDAY...COLD FRONT WILL PUSH SOUTHEAST OF FORECAST AREA FRIDAY WHILE LARGE AND COLD HIGH PRESSURE SYSTEM BUILDS EAST FROM THE GREAT LAKES. EXPECT SOME LINGERING SHOWERS OF RAIN OR SNOW FRIDAY MORNING...MAINLY OVER THE HIGHER TERRAIN. DRIER AIR FILTERING IN DURING THE AFTERNOON WILL RESULT IN AN END TO ANY SNOW/RAIN SHOWERS FOLLOWED BY CLEARING. TOUGH CALL ON MAX TEMPS AS REGION WILL BE UNDER COLD AIR ADVECTION ALL DAY. EXPECT HIGHS MAINLY IN THE 40S...BUT HIGHER TERRAIN LIKELY TO REMAIN IN THE 30S. HIGH PRESSURE WILL CREST OVER THE NORTH COUNTRY FRIDAY NIGHT. WITH COLD AIR MASS ALREADY OVER THE AREA...THE COMBINATION OF LIGHT WINDS AND MAINLY CLEAR SKIES WILL ALLOW FOR COLDEST TEMPS OF THE SEASON THUS FAR IN MUCH OF THE FORECAST AREA. EXPECT LOWS IN THE 20S...WITH SOME TEENS IN TRADITIONALLY COLDER SPOTS. LOOKING FOR A HARD FREEZE ACROSS MOST OF THE AREA WHICH WOULD END THE GROWING SEASON IN THE CHAMPLAIN VALLEY. THE ONLY EXCEPTION TO FREEZING TEMPS MAY BE RIGHT ALONG LAKE CHAMPLAIN DUE MILD LAKE WATER TEMP OF AROUND 60 DEGREES. ON SATURDAY...THE SURFACE HIGH WILL SLIDE SOUTHEASTWARD AND PASS OFF THE MID ATLANTIC COAST. MEANWHILE...LOW PRESSURE WILL BE APPROACHING FROM THE MIDWEST. WARM ADVECTION CLOUDS WILL OVERSPREAD THE AREA DURING THE DAY...BUT CHANCES FOR PRECIPITATION WILL PROBABLY HOLD OFF TILL SATURDAY EVENING. TEMPS STILL ON THE COOL SIDE SATURDAY WITH HIGHS IN THE 40S TO NEAR 50. CHANCES FOR RAIN INCREASE SIGNIFICANTLY SATURDAY NIGHT AS A WARM FRONT APPROACHES FROM THE SOUTH AND WEST. COULD SEE A BRIEF PERIOD OF MIXED PRECIPITATION OVER THE HIGHER ELEVATIONS OF THE ADIRONDACKS AND THE GREEN MOUNTAINS BEFORE WARMER AIR ALOFT MOVES INTO THE REGION. MOS GUIDANCE CONTINUES TO LOOK A BIT TOO COOL FOR MIN TEMPERATURES SATURDAY NIGHT...SO HAVE GONE SEVERAL DEGREES ABOVE GUIDANCE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 342 PM EDT THURSDAY...OVERALL FORECASTER CONFIDENCE FOR THE LONG TERM PORTION OF THE FORECAST IS HIGH GIVEN CONTINUED MODEL AGREEMENT AND CONSISTENCY. LONG TERM FORECAST BEGINS ON SUNDAY MORNING WITH A POTENT LOW PRESSURE SYSTEM LOCATED OVER THE CENTRAL GREAT LAKES TRACKING NORTHEASTWARD. WARM FRONTAL BOUNDARY EXTENDING EASTWARD THROUGH NEW YORK AND NEW ENGLAND WILL BE MOVING NORTHWARD THROUGH THE REGION THROUGH THE DAY...AND EXPECT TO SEE FAIRLY WIDESPREAD PRECIPITATION ALONG AND AHEAD OF THE FRONT SUNDAY MORNING. SHOWERS SHOULD TAPER OFF AND BECOME MORE ISOLATED/SCATTERED THOUGH DURING THE AFTERNOON AS THE FRONT SHIFTS NORTH OF THE FORECAST AREA. AS THE REGION MOVES INTO THE WARM SECTOR...SOUTH/SOUTHWEST FLOW BEHIND THE WARM FRONT WILL USHER IN A MUCH WARMER AIR MASS THAN SEEN THE PREVIOUS DAYS...WITH MAX TEMPS SUNDAY AND MONDAY RUNNING IN THE MID/UPPER 50S TO NEAR 60 AND SUNDAY NIGHT LOWS ONLY IN THE MID 40S TO LOWER 50S. GOING INTO MONDAY THERE ARE SOME CONCERNS OVER THE PROBABILITY OF PRECIP ASSOCIATED WITH ATTENDING COLD FRONT TO THE AFOREMENTIONED LOW PRESSURE SYSTEM. SURFACE LOW RACES NORTHEASTWARD INTO CENTRAL QUEBEC MONDAY MORNING ALONG WITH THE BEST MOISTURE AND LIFT. THUS...WHILE WE EXPECT TO SEE SOME SHOWERS WITH THE COLD FRONT PASSAGE...THEY WILL LIKELY BE SCATTERED IN NATURE AND NOT AMOUNT TO MUCH. BY MONDAY NIGHT...SURFACE HIGH PRESSURE BEGINS TO BUILD INTO THE REGION DRYING THINGS OUT. UPPER TROUGH LAGS BEHIND A LITTLE BIT WHICH WILL KEEP CLOUD COVER AROUND FOR MUCH OF THE NIGHT AND INTO TUESDAY MORNING...BUT AS THE TROUGH EXITS EAST AND UPPER RIDGING ENSUES...WE SHOULD SEE PLENTY OF SUNSHINE BY TUESDAY AFTERNOON. HIGH PRESSURE REMAINS OVER THE FORECAST AREA FOR THE REMAINDER OF THE WEEK THROUGH THURSDAY WITH SEASONAL CONDITIONS EXPECTED. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... THROUGH 06Z SATURDAY...A COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING BRINGING SOME LIGHT RAIN SHOWERS TO THE REGION THIS MORNING... WITH SOME AREAS OF MVFR CEILINGS AND VISIBILITIES. AS COLDER AIR MOVES INTO THE REGION TODAY...EXPECTING RAIN SHOWERS WILL CHANGE TO A PERIOD OF SNOW SHOWERS OVER THE HIGHER ELEVATIONS OF THE ADIRONDACKS AND GREEN MOUNTAINS. BUFKIT FORECAST SOUNDINGS SHOWING STEEP LOW LEVEL LAPSE RATES TO DEVELOP LATER TODAY AFTER THE COLD FRONTAL PASSAGE WITH SOME LOCALIZED RAIN SHOWERS OVER THE VALLEYS AND SNOW SHOWERS OVER THE HIGHER ELEVATIONS OF THE ADIRONDACKS AND GREEN MOUNTAINS. THE STEEP LOW LEVEL LAPSE RATES WILL ALSO HELP TO MIX DOWN TO THE SURFACE SOME STRONGER WIND GUSTS TODAY FROM THE WEST-NORTHWEST AT OR ABOVE 20 KNOTS FROM 14Z-22Z FRIDAY. SURFACE WINDS WILL DIMINISH TO LESS THAN 10 KNOTS BY 23Z FRIDAY...AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION TONIGHT BRINGING CLEAR SKIES. OUTLOOK 06Z SATURDAY THROUGH TUESDAY... 06Z SATURDAY THROUGH 00Z SUNDAY...VFR UNDER HIGH PRESSURE. 00Z SUNDAY THROUGH 00Z MONDAY...VFR TRENDING TO MVFR IN PERIODS OF RAIN SHOWERS AS A WARM FRONT TRACKS ACROSS THE REGION. 00Z MONDAY THROUGH 00Z TUESDAY...GENERALLY VFR WITH PERIODS OF MVFR AS A COLD FRONT MOVES THROUGH THE REGION. 00Z TUESDAY THROUGH 00Z WEDNESDAY...VFR UNDER HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS NEAR TERM...EVENSON/KGM SHORT TERM...RJS LONG TERM...LAHIFF AVIATION...WGH/LAHIFF
Hazardous weather outlook, Oct 11, 4:20 AM EDT, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 420 AM EDT THU OCT 11 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-120830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 420 AM EDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT INTO SATURDAY MORNING...A COLD AIRMASS WILL MOVE INTO THE NORTH COUNTRY...COOLING MINIMUM TEMPERATURES BELOW FREEZING. THESE COLD MINIMUM TEMPERATURES WOULD RESULT IN A HARD FREEZE ACROSS THE AREA...THUS ENDING THE GROWING SEASON IN THE CHAMPLAIN VALLEY. ALL OTHER AREAS OF THE NORTH COUNTRY HAVE ALREADY ENDED THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Vermont, 2012Freeze Warnings in New York, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.